Palpitations?

Hi everyone

Although I've been reading the questions most days with interest, this is my first time to write.

I've taken thyroxine in the past, but that's too complicated to go into now. I went to my GP in December with tiredness, weight gain and aching, which I now realise was Hypothyroidism. He took various blood tests and eventually told me that my TSH was above normal and prescribed 50mg Levothyroxine.

At my next blood test 6 weeks later I asked for B12 and Vit D test, he's a good doctor and agreed.

No-one will be surprised when I say that the exhaustion and aching hasn't improved much although acupuncture has helped.

I am finding it a bit easier to get up in the morning (most) and now have some half full days!

But what is worrying me is that I've started to feel a sort of fluttering or sometimes pounding in my chest - I THINK its anxiety based, though that wasn't a problem before, rather than heart - has anyone experienced this?

My December results were:

T4 13.3 (9-24,) TSH 5.7 (0.2- 4.5) Thyroid Peroxide Ab 5 kiu/L (<70.0)

6 weeks later:

T4 13.1 (9-24), TSH 1.66 (0.2 - 4.5), Serum B12 480 (180-910), Follate 8.7 (5.4 - can't find the other end but its high middle as been taking vit d for some time)

Think I'm suffering with adrenal fatigue and trying to alter lifestyle/diet, take omegas, vit d and magnesium away from thyroxine, which I try and take at night.

Sorry so much info in one go.

7 Replies

oldestnewest
  • What you want with adrenal fatigue is massive doses of vit C. Perhaps you could ask your endo to test your adrenals, then perhaps he can treat them.

    Oh, and adrenals need salt! Don't cut it out.

  • Yes, been eating salt, but not tried vit C - thanks for that.

    Don't have Endo, but do have a dr that listens and think that must be better!

  • has your GP increased you above 50mcg? from your latest results you can see you are still under-treated (ft4 not going higher), sometimes under-treatment can be worse than non treatment ie driving you more hypo.

    vitamin b12 sublingual is quite cheap if I were you I'd add this to my regime as levels should be above 550 all the time (some people have low vit b12 levels in spinal fluid below 550 and can suffer symptoms, palpitation is a symptom of low b12).

    if your heart rate is irregular and/or fast is best to speak to a doctor and have it checked out then to go with it for a long period and risk something happening x

  • We should aim for a TSH of 1 or supressed but many GP's are happy when we are within 'normal range'. 50mcg is a starting dose and should have been increased by at least 25mcg after 6 weeks and raised until symptoms go or you begin to feel overmedicated.

    If you want to read Dr Toft's recommendations (ex President of the British thyroid Association) email louise.warvill@thyroiduk.org and ask for a copy of the Pulse online article. If you send a copy to your GP pointing out the relevant answer. (question 6, I believe).

  • Thanks nobodysdriving and shaws - I do think that I need to get on the case for an increase. Have an appointment in April - Dr away till then. He is an unusual doctor in that he will listen to you and give you as much time as you need, so worth waiting to see. Not very proactive though! Will go to another one if the palpitations continue - they are a new symptom. What a relief to be able to communicate with people that understand the situation!

  • Hi You need a Free T3 test and may be treatment with T3, my FT3 has to be right at the top of the range. Magnesium needs a specific blood test, especially if having palpitations. It is an electrolyte and always must be in range. If out of range, then, you need U`s and E`s done for Potassium and sodium, electrolytes,ditto and calcium ,separate test and the corrected calcium (there are usually 2 results) must be in range.Vit D can put calcium above range if that happens, no matter how bad the D is you have to stop taking it ( like me).If the Paps do not improve then, an ECG no use as intermittent. You need first to check your H.R ( pulse) whenever "funny" and other times. Is it uneven, or swinging? if yes, keep notes and the see GP with notes and ask for a home monitor 7 day best but usually 24 hour . It does tiny ECG`s all the tine and perfect for that sort of diagnosis.

    I hope that has given you some ideas.

    Jackie

  • Thanks for so much info. That makes sense about the vit D. Can easily do that. I think I need to go with the thyroxine a bit longer before can ask for other stuff. Though definately ask when see GP. Thinking will do the adrenal saliva test myself. THe palpitations are a still there but better, but doing pulse now.

    So much to think about!

    Sue

You may also like...